Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 12, NWS State College, PA

June 6, 2025Columbia County, Northumberland County, Schuylkill County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 6, 2025, 12:33 PM EDT for Columbia County, Northumberland County, Schuylkill County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2025, 12:33 PM EDT (16:33 UTC)
Expired
Jun 6, 2025, 3:20 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, PA, Northumberland County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 131 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:00 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 6, 12:00 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service State College PA
1200 PM EDT Fri Jun 6 2025

.SYNOPSIS...
* Showers and scattered thunderstorms bring the risk for severe
  wind gusts and flash flooding each day this weekend with the
  focus shifting mainly to the southeast half of the state for
  Saturday and Sunday.

* Unsettled weather pattern continues into early next week with
  additional rounds of showers and temperatures near to
  slightly below the seasonal averages.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Surface front stalled out across Ncent PA to near I-80 INVOF
KDUJ and KYNG. This boundary will move very little today and the
passage of a MESO-B mid/upper level short wave across the
southern half of the state where PWAT values will be in excess
of 1.5 inches should combine to fuel numerous SHRA and scattered
TSRA with brief torrential rain into this evening.

Shear is present but not high. The NW will have low CAPE.
Expect aftn CAPE in the 1000 J/kg range most everywhere else.
The forcing may be a little late for the SE to get into the good
combo of some shear and CAPE. SPC has continued the MRGL risk
for svr wx today. Warm cloud depth is not too deep at less than
12kft, but again, PWAT is near 1.5". MBE vectors are <12kts for
the aftn, and signal a threat for slow moving cells. The high
moisture and slow movers could lead to a FF threat despite
basin-avg QPF <1" all over. Most models do not generate QPF SE
of MDT during the day. Maxes under the mainly cloudy sky will be
near 70F in the north and highest elevations of the Laurels
where clouds will be thickest/most prevalent. Expect L80s in the
Lower Susq where they have the best/longest period of sunshine
today.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Ongoing convection in the central and northern mtns will
continue to slide slowly to the SE through the night. However,
loss of the sun will gradually lower instability and reduce the
risk for svr wx and flooding aft midnight, much like currently
(Fri AM). The front will inch eastward thru the night, and be
somewhere between UNV and MDT at sunrise Sat. It will continue
to slide SEwrd, and limit deep convection to the SE on Sat.
Lighter SHRA will be possible back into AOO-UNV-IPT, but not
much farther NW than that line. Mins tonight in the U50s-M60s
thanks to the high dewpoints. Some slightly drier air behind the
front will not make any progress SE on Sat, but will continue
to dry out (L50s) over the NW in the aftn. Muggy air will The
60+F dewpoints will hang on until Sat night in the SE half of
the CWA. Sat night looks mainly dry, but SHRA/TSRA move back in
from the SW late in the night. Dewpoints get into the L50s N and
U50s S. That should be a refreshing but brief change. Wind
continues to veer from N-E-S Sat night-Sun-Sun night bringing
the mugginess back to the region. The risk for svr wx returns to
all but perhaps the far nrn tier on Sunday, but could be limited
by any clouds and precip in the morning. PoPs in the categorical
range are a solid bet. The clouds/precip Sun should keep maxes a
couple degs F lower than Sat. While the E may be near normal,
the SW (Laurels) may be 7-8F cooler than normal Sun.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The next period of dry weather will be mid-late week.
Temperatures close to normal for most of next week.

Earlier discussion below.

Unsettled weather pattern continues into early next week with
rounds of showers likely as an amplified upper trough across the
Central US and Ohio Valley shears NE across the Glakes Region by
the middle of the week.

SFC and Upper level ridging over head and to our west will bring
drier conditions for much of the period Wednesday through early
Friday of next week.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
A few rounds of showers and t-storms are expected this
afternoon/evening with increasing coverage tied to the diurnal
cycle, the approach of an upper level disturbance from Western
PA and the presence of a slow moving cold front over Northern
PA late this morning. -SHRA and PROB30 MVFR TSRA have been
adjusted in many locations for TEMPO or prevailing thunder as
confidence increased at closer time range.

Cold front moves to the south/east tonight with model data
picking up on post- frontal low clouds particularly at high
elevation terminals BFD and JST where upslope flow will be a
factor.

Outlook...

Sat...Showers/PM TSRA continue, mainly confined to the
southeastern third of central PA airspace. Drying out Saturday
night with patchy fog likely.

Sun...Next round of showers/t-storms spreads from SW to NE into
Sunday night.

Mon-Tue...Unsettled pattern continues with additional rounds of
showers and t-storms.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert/Dangelo
NEAR TERM...Lambert/Dangelo
SHORT TERM...Dangelo
LONG TERM...Lambert/Steinbugl/Martin/Gartner
AVIATION...Lambert/Steinbugl
Hazardous weather outlook, Jun 6, 11:07 AM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1107 AM EDT Fri Jun 6 2025

PAZ036-056-057-059-063>066-071515-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
1107 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible late
this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms with gusty winds are possible
Saturday and Sunday. Brief heavy rain could lead to minor flooding
problems on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-071515-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
1107 AM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible mainly
from the mid afternoon through the early evening hours. Brief heavy
rain could lead to minor flooding problems.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms with gusty winds are possible, and
brief heavy rain may also lead to minor flooding problems on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

In the hours before

Special weather statement, Jun 6, 9:40 AM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service State College PA
940 AM EDT Fri Jun 6 2025

PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-061900-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
940 AM EDT Fri Jun 6 2025

...AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL
MOVE EAST ACROSS THE SOUTHERN HALF OF PENNSYLVANIA LATE THIS
MORNING THROUGH THE MID AFTERNOON HOURS...

Strong  potentially severe thunderstorms will develop in advance
of a slow moving cold front over Northwestern PA and an upper
level disturbance moving out of Ohio.

These storms will be moving east at around 25 mph and will affect
the Laurel Highlands, including Somerset and Johnstown between
945 AM and 1045 AM, the Interstate 99 corridor including State
College, Altoona and Bedford between 11 AM and 1215 PM.

The storms will likely intensify as they approach and impact the
Middle Susquehanna Valley and Interstate 81 corridor between 1 and
3 pm.

* Wind gusts up to 55 MPH.
* Frequent, dangerous cloud to ground lightning
* Hail up to nickle size possible in a few locations.
* Very heavy rainfall of between one half and three quarters of an
  inch in just 20 minutes.

If outdoors, consider seeking shelter inside a building until the
storms pass to protect yourself again occasional, dangerous cloud
to ground lightning, hail and falling tree limbs from gusty
winds.

The storms will likely gradually intensify late this morning and
early this afternoon, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from your National Weather
Service.

Lambert
Local storm report, Jun 6, 12:22 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1222 PM EDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     Tstm Wnd Dmg     Johnstown               40.33N 78.92W
06/06/2025                   Cambria            PA   911 Call Center

            Reports of multiple trees down in the
            Johnstown area.

&&

JCB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:06 PM EDTFlash Flood WarningCTPBlair, Cambria3 hr
Jun 6, 9:49 AM EDTSevere Thunderstorm WarningCTPCambria56 min
Jun 6, 12:57 PM EDTFlash Flood WarningCTPFranklin93 min
Jun 6, 1:01 PM EDTFlood WatchCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more7 hr
Jun 6, 1:26 PM EDTFlash Flood WarningCTPCumberland, Perry62 min
Jun 6, 4:46 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga29 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.